Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 14, NWS Birmingham, AL

January 7, 2007Montgomery County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 7, 2007, 3:10 PM CST for Montgomery County, Alabama. It was in force for 17 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2007, 3:10 PM CST (21:10 UTC)
Expired
Jan 7, 2007, 3:27 PM CST
In force
17 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Jan 7, 3:20 PM CSTTORNADO2 Ne Montgomery, ALPOSSIBLE TORNADO TOUCH DOWN NEAR THE SHERATON HEIGHTS APARTMENTS. THIS LOCATION IS CLOSE TO THE INTERSECTION OF US HIGHWAY 231 AND NORTHERN BLVD. SEVERAL PEOPLE WITNESSED THE TORNADO BUT LITLLE IF ANY DAMAGE WAS REPORTED.
Jan 7, 3:20 PM CSTTORNADO2 Nw Montgomery, ALUNCONFIRMED REPORT OF POSSIBLE TORNADO IN THE AREA OF SHERATON HEIGHTS APARTMENTS. REPORT FROM LOCAL PD.
Jan 7, 3:27 PM CSTFUNNEL CLOUD2 Ne Montgomery, ALFUNNEL CLOUD SPOTTED NEAR THE SHERATON HEIGHTS APARTMENTS. THIS LOCATION IS CLOSE TO THE INTERSECTION OF US HIGHWAY 231 AND NORTHERN BLVD. SEVERAL PEOPLE WITNESSED THE FUNNEL CLOUD WITH ONLY MINOR TREE DAMAGE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 12:26 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 072111
TORBMX
ALC101-072145-
/O.NEW.KBMX.TO.W.0014.070107T2110Z-070107T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
  THIS INCLUDES THE CITY OF MONTGOMERY

* UNTIL 345 PM CST

* AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MONTGOMERY...MOVING NORTHEAST AT 35 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3239 8644 3229 8634 3240 8616 3248 8627
      3242 8629 3241 8638

$$
2 follow-up statements
000 
WWUS54 KBMX 072120
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST SUN JAN 7 2007

ALC101-072145-
/O.CON.KBMX.TO.W.0014.000000T0000Z-070107T2145Z/
MONTGOMERY AL-
320 PM CST SUN JAN 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR NORTH
CENTRAL MONTGOMERY COUNTY...

AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME NORTH
CENTRAL MONTGOMERY COUNTY...OR ABOUT 6 MILES NORTHEAST OF
MONTGOMERY...MOVING NORTHEAST AT 35 MPH.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
SUNDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3242 8626 3240 8623 3242 8616 3248 8627
      3242 8629 3244 8626

$$
STEFKOVICH
000 
WWUS54 KBMX 072127
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST SUN JAN 7 2007

ALC101-072137-
/O.CAN.KBMX.TO.W.0014.000000T0000Z-070107T2145Z/
MONTGOMERY AL-
327 PM CST SUN JAN 7 2007

...THE TORNADO WARNING FOR NORTH CENTRAL MONTGOMERY COUNTY IS
CANCELLED...

AT 327 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREAS...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
SUNDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3242 8626 3240 8623 3242 8616 3248 8627
      3242 8629 3244 8626

$$

STEFKOVICH+

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:39 PM CST, 31 minutes earlier.

Area forecast discussion, Jan 7, 2:39 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CST SUN JAN 7 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
AT 20Z A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL ALABAMA
EXTENDING FROM ONEONTA TO BIRMINGHAM TO SELMA. THE COLD FRONT
ASSOCIATED WITH THIS LINE OF STORMS IS JUST TO THE WEST. THERE IS
60 PLUS DEGREE DEW POINTS ASSOCIATED WITH THIS FRONT ALL ACROSS
CENTRAL ALABAMA. AT ANB AT 20Z IT WAS 71 OVER 66 AND AT TOI IT
WAS 72 OVER 68. SEVERE STORMS ALONG AND SOUTH OF THE INTERSTATE
20/59 CORRIDOR WILL BE POSSIBLE THROUGH 8 PM TONIGHT. THE SAVING
FACTOR COULD BE THAT IS IS QUITE WARM ALOFT KEEPING THE INSTABILITY
IN CHECK.

ONCE THE FRONT EXITS THE AREA TOMORROW MORNING MORE STABLE AND
COOLER AIR WILL FILTER IN AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST.

TONIGHT...STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND
WILL HAVE CATEGORICAL POPS FOR THE EAST TO SLIGHT CHANCE WEST.
THERE WILL BE GUSTY WINDS ON THE BACK SIDE OF THIS FRONT AND IT
WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA LATE TONIGHT AND
TOMORROW. AS OF THIS TIME WILL ALLOW THE EVENING SHIFT AND
MIDNIGHT SHIFT TO RE-EVALUATE THE NEED TO ISSUE A LAKE WIND ADVISORY.

STARTING TOMORROW IT WILL BE DRY THROUGH WEDNESDAY NIGHT. CLOUDS
WILL CLEAR OUT TOMORROW LEAVING A TEMPERATURE FORECAST. A
SECONDARY DRY FRONT WILL MOVE THROUGH MONDAY NIGHT. MORNING LOWS
WEDNESDAY MORNING WILL BE THE COLDEST IN A WHILE WITH MOST
LOCATIONS GOING BELOW FREEZING.

.LONG TERM...THURSDAY THROUGH SUNDAY...

THE HIGH PRESSURE THAT HAS BEEN ACROSS THE SOUTHEAST WILL SLIDE EAST
ON THURSDAY AS THE NEXT STORM SYSTEM SLOWLY MOVES OUT OF THE
ROCKIES.  GOOD SOUTHWEST FLOW WILL BE PRESENT ACROSS CENTRAL
ALABAMA.  THERE WILL BE A SLIGHT CHANCE FOR SHOWERS STARTING
THURSDAY NIGHT AS THE ATMOSPHERE BECOMES MORE MOIST FROM THE TOP
DOWN.  STARTING SATURDAY WILL INCREASE THE RAIN TO CHANCE AS THE
FRONT MOVES INTO WESTERN ALABAMA.  ADDED ISOLATED THUNDERSTORMS FOR
SATURDAY NIGHT AND SUNDAY WITH THE COLD FRONT.

DIDN/T GO FAR FROM GUIDANCE FOR TEMPERATURES.

&&

.AVIATION...18Z DISCUSSION.

COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION
MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER
ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS.
POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES
BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT
THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO
REMOVE WIND SHEAR.

IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH
CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT
PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS
FOLLOWED BY A SLOW CLEARING PROCESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     39  51  29  49  28 /  60   0   0   0   0
ANNISTON    45  51  31  51  25 /  80   0   0   0   0
BIRMINGHAM  40  49  32  53  28 /  60   0   0   0   0
TUSCALOOSA  42  55  32  54  29 /  50   0   0   0   0
CALERA      43  52  34  52  28 /  70   0   0   0   0
AUBURN      46  54  34  52  27 /  90   0   0   0   0
MONTGOMERY  45  56  31  57  27 /  90   0   0   0   0
TROY        46  56  29  54  30 /  90   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

80/80/88

In the hours before

Special weather statement, Jan 7, 12:15 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CST SUN JAN 7 2007

ALZ031-071845-
GREENE-
1215 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1245
PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CLINTON...MOVING NORTHEAST AT 45 MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLINTON...UNION AND MANTUA
THROUGH 1245 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 12:35 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CST SUN JAN 7 2007

ALZ023-071915-
TUSCALOOSA-
1235 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
115 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTHPORT...MOVING NORTHEAST AT 40 MPH. ANOTHER
STRONG THUNDERTORM WILL MOVE INTO SOUTHWEST TUSCALOOSA COUNTY.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FOSTERS...TUSCALOOSA...
NORTHPORT...HOLT AND KELLERMAN THROUGH 115 PM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 12:54 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CST SUN JAN 7 2007

ALZ030-031-071945-
GREENE-SUMTER-
1254 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES
UNTIL 145 PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS...

AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK...
MOVING NORTHEAST AT 45 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK...
GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH
145 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 1:13 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST SUN JAN 7 2007

ALZ024-072000-
JEFFERSON-
113 PM CST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 200
PM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING
THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS...

AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM KIMBERLY TO 9 MILES NORTHWEST OF NORTH
JOHNS...MOVING EAST NORTHEST AT 25 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
KIMBERLY...MORRIS...MAYTOWN...GRAYSVILLE...CARDIFF...BROOKSIDE...
ADAMSVILLE AND SYLVAN SPRINGS THROUGH 200 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 1:01 PM CSTSevere Thunderstorm WarningBMXTuscaloosa29 min
Jan 7, 1:29 PM CSTSevere Thunderstorm WarningBMXJefferson34 min
Jan 7, 3:20 PM CSTTornado WarningBMXElmore25 min
Jan 7, 3:22 PM CSTSevere Thunderstorm WarningBMXTalladega23 min
Jan 7, 3:41 PM CSTTornado WarningBMXElmore19 min
Jan 7, 3:44 PM CSTTornado WarningBMXClay31 min
Jan 7, 3:52 PM CSTTornado WarningBMXTallapoosa23 min
Jan 7, 4:15 PM CSTTornado WarningBMXChambers45 min
Jan 7, 4:15 PM CSTTornado WarningBMXTallapoosa15 min
Jan 7, 4:53 PM CSTFlash Flood WarningBMXPike3 hr
Jan 7, 4:53 PM CSTFlash Flood WarningBMXAutauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more233 days
Jan 7, 4:59 PM CSTTornado WarningBMXChambers16 min
Jan 7, 5:53 PM CSTSevere Thunderstorm WarningBMXMacon52 min
Jan 7, 5:56 PM CSTTornado WarningBMXMacon18 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.